Alert archive / Arkansas / Flash Flood Warnings in 1994

Flash Flood Warning 11, NWS Tulsa, OK

May 25, 1994Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 25, 1994, 11:55 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 25, 1994, 11:55 PM CDT (04:55 UTC)
Expired
May 26, 1994, 2:00 AM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Franklin County, AR, Sebastian County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 4.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 260456
FFWFSM
ARC047-131-260700-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
1155 PM CDT WED MAY 25 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  200 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL ARKANSAS
 
   ...SOUTHERN FRANKLIN COUNTY...NORTHERN SEBASTIAN COUNTY
 
HEAVY RAIN HAS FALLEN OVER WEST CENTRAL ARKANSAS DURING THE PAST
HOUR. ONE AND THREE QUARTERS INCHES OF RAIN HAS BEEN RECORDED
AT THE FT SMITH ARKANSAS AIRPORT DURING THE PAST HOUR.
 
DUE TO THE LARGE AMOUNT OF RAINFALL IN A SHORT PERIOD OF TIME
NUMEROUS ROADWAYS AND LOW LYING AREAS ARE WATER COVERED. SMALL
STREAMS ARE OUT OF THEIR BANKS.
 
AT 1145 PM CDT WEATHER SERVICE RADAR SHOWED MORE THUNDERSTORMS
DEVELOPING IN THE WEST CENTRAL ARKANSAS AREA AND MORE HEAVY
RAINFALL CAN BE EXPECTED WITH THESE THUNDERSTORMS.
 
PERSONS LIVING NEAR FLOOD PRONE AREAS IN NORTHERN SEBASTIAN
AND SOUTHERN FRANKLIN COUNTIES SHOULD SEEK HIGHER GROUND.
 
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS.v..OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:09 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 25, 9:09 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT WED MAY 25 1994

NOT MUCH TIME FOR DISC AS A CPL STRMS POPPED UP THAT COMMANDED SOME
ATTN. THUS HAVE NOT LOOKED AT TOO MUCH NEW INFO. CD FNT APRS TO BE IN
CNTRL KS ATTM BUT NOT MUCH IN THE WAY OF RW/TRW ALNG IT. IN ADDITION
00Z UMN AND OUN SNDGS WEREN'T AS UNSTABLE AS XPCTD. PRECIP FROM NRN
PART OF MCS IS HEADED TWD FA BUT W/ATMOS STABILIZED SOME CHC OF SVR
APRS DIMINSIHED ATTM ESPC IN THE N. AT LEAST IT WL BRING SOME WELCOMED
RAIN TO ERN OK. WL MAKE A FEW ADJ BASED ON CRNT TRENDS.

07

.TUL...NONE.

In the hours before

Local storm report, May 25, 10:24 PM CDT, 1 hour 31 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT WED MAY 25 1994

TIME(CDT)    COUNTY       EVENT

 800 PM      DELAWARE     SOME COUNTY ROADS UNDER WATER IN WEST
                          SILOAM SPRINGS

 955 PM      TULSA        NICKEL SIZE HAIL AND 50 MPH WINDS IN CITY
                          OF TULSA AT 41ST AND 129TH EAST AVE.
Local storm report, May 25, 10:26 PM CDT, 1 hour 29 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT WED MAY 25 1994

TIME(CDT)    COUNTY       EVENT

 800 PM      DELAWARE     SOME COUNTY ROADS UNDER WATER IN WEST
                          SILOAM SPRINGS

 955 PM      TULSA        NICKEL SIZE HAIL AND 50 MPH WINDS IN CITY
                          OF TULSA AT 41ST AND 129TH EAST AVE.
Special weather statement, May 25, 10:52 PM CDT, 1 hour 3 minutes before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT WED MAY 25 1994

...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN
ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES...

...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND
ROGERS COUNTIES...

AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30
MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST
OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF
GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS.

THE STORMS WERE MOVING SOUTHEAST AT 10 MPH.

THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL
CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR
SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES.
OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE
PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, May 25, 10:52 PM CDT, 1 hour 3 minutes before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT WED MAY 25 1994

...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN
ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES...

...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND
ROGERS COUNTIES...

AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30
MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST
OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF
GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS.

THE STORMS WERE MOVING SOUTHEAST AT 10 MPH.

THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL
CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR
SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES.
OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE
PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Local storm report, May 25, 11:40 PM CDT, 15 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED MAY 25 1994

TIME(CDT)    COUNTY       EVENT

1100-1130 PM  ROGERS      FLOODING OVER ROADWAYS IN TWO AREAS...
                          4 MILES EAST OF CATOOSA NEAR HWY 412...
                          AND ON HWY 88 WEST OF INOLA.

1135 PM       TULSA       18 INCHES OF WATER AT UNDERPASS IN CITY OF
                          TULSA AT 15TH AND LEWIS.
Local storm report, May 25, 11:43 PM CDT, 12 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED MAY 25 1994

TIME(CDT)    COUNTY       EVENT

1100-1130 PM  ROGERS      FLOODING OVER ROADWAYS IN TWO AREAS...
                          4 MItLES EAST OF CATOOSA NEAR HWY 412...
                          AND ON HWY 88 WEST OF INOLA.

1135 PM       TULSA       18 INCHES OF WATER AT UNDERPASS IN CITY OF
                          TULSA AT 15TH AND LEWIS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:53 PM CDTSevere Thunderstorm WarningTSAMadison, Washington67 min
May 25, 9:14 PM CDTSevere Thunderstorm WarningTSAJohnson61 min
May 26, 2:53 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian2 hr

Nearby

Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.